MAUDE Adverse Event Report: PRECISION SPINE, INC. PSS SYSTEM; BONE SCREW

PRECISION SPINE, INC. PSS SYSTEM; BONE SCREW
Model Number SLP6535
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent initial implantation on (b)(6) 2021, during which surelok pedicle screw system product was implanted.Subsequently, a revision procedure was performed in (b)(6) on (b)(6) 2021, to address a broken 6.5mm x 35mm s-lok polyaxial screw (slp6535).As confirmed by the surgeon, fusion was achieved at the time of the revision procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the x-rays and the returned part were reviewed.The broken screw appears to be one of the two screws placed in the sacrum.The number of levels being fused is unclear since the image is truncated.At least three levels are shown.The screw's fractured surface was examined with the aid of a 5x loop.The surface near the area of crack progression includes a few ratchet marks.Crack progression marks emanate from this side of the screw.Based upon the markings fatigue failure is suspected.The cause for the failure is unknown but numerous clinical papers are associated with hardware failures across the lumbo-sacral junction.Review of device history records found forty (40) pieces of lot 31973ps were released for distribution on 8/27/2020 with no deviation or anomalies.Two-year complaint history review (9.28.209-9.28-2021) found this to be the only report of this nature for the reported lot.Further review did not reveal a trend for reports of this nature for the reported product family of screws.No corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the patient underwent initial implantation on (b)(6) 2021, during which surelok pedicle screw system product was implanted.Subsequently, a revision procedure was performed in puerto rico on (b)(6) 2021, to address a broken 6.5mm x 35mm s-lok polyaxial screw (slp6535).As confirmed by the surgeon, fusion was achieved at the time of the revision procedure.

Brand Name
PSS SYSTEM
Common Device Name
BONE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key12674412
Report Number3005739886-2021-00054
Device Sequence Number3707036
Product Code MNH
UDI-Device Identifier00840019913645
UDI-Public00840019913645
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K092128
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLP6535
Device Catalogue NumberSLP6535
Device Lot Number31973PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown